Alert archive / Alabama / River Flood Warnings in 2024

River Flood Warning 41, NWS Mobile, AL

April 10, 2024Baldwin County, Alabama

NWS Mobile, AL issued this river flood warning at Apr 10, 2024, 1:44 PM CDT for Baldwin County, Alabama. It took effect at Apr 11, 2024, 12:36 AM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Apr 10, 2024, 1:44 PM CDT (18:44 UTC)
In effect from
Apr 11, 2024, 12:36 AM CDT
Expired
Apr 10, 2024, 9:47 PM CDT
In force
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

County Baldwin County, AL

The radar

The Mobile radar (KMOB), 44 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Fish River (AL) near Silverhill (FSHA1). The gauge peaked at 7.80 ft at Apr 11, 2024, 2:00 AM CDT.

actionminormoderate051004/1004/1104/12
Action stage
7 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02378500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

140 
WGUS44 KMOB 101844
FLWMOB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
144 PM CDT Wed Apr 10 2024

...The National Weather Service in Mobile AL has issued a Flood 
Warning for the following rivers in Alabama...

  Fish River Near Silverhill affecting Baldwin County.

For the Fish River...including Silverhill...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

ALC003-111845-
/O.NEW.KMOB.FL.W.0041.240411T0536Z-240412T0727Z/
/FSHA1.1.ER.240411T0536Z.240411T1200Z.240412T0126Z.NO/
144 PM CDT Wed Apr 10 2024

...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO EARLY FRIDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Fish River near Silverhill.

* WHEN...From late tonight to early Friday morning.

* IMPACTS...At 13.0 feet, Houses on River Road begin to flood.

* ADDITIONAL DETAILS...
  - At 12:30 PM CDT Wednesday the stage was 1.1 feet.
  - Forecast...The river is expected to rise above flood stage
    just after midnight tonight to a crest of 12.9 feet tomorrow
    morning. It will then fall below flood stage tomorrow
    evening.
  - Flood stage is 11.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3062 8779 3044 8778 3044 8783 3062 8784


$$

10
1 follow-up statement
810 
WGUS84 KMOB 110247
FLSMOB

Flood Statement
National Weather Service Mobile AL
947 PM CDT Wed Apr 10 2024

...The Flood Warning is cancelled for the following river in 
Alabama...

  Fish River Near Silverhill affecting Baldwin County.

ALC003-110400-
/O.CAN.KMOB.FL.W.0041.240411T0536Z-240411T0247Z/
/FSHA1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
947 PM CDT Wed Apr 10 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Fish River Near Silverhill.

* ADDITIONAL DETAILS...
  - At 9:30 PM CDT Wednesday the stage was 6.4 feet.
  - Forecast...The river is expected to rise to a crest of 10.0
    feet early tomorrow afternoon.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3062 8779 3044 8778 3044 8783 3062 8784


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Apr 10, 1:38 PM CDT, 6 minutes earlier.

Area forecast discussion, Apr 10, 1:38 PM CDT, 6 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
138 PM CDT Wed Apr 10 2024

...MESOSCALE UPDATE...

.UPDATE...
Issued at 138 PM CDT Wed Apr 10 2024

The tornado watch for southeast Mississippi has expired and we
have trimmed the tornado watch back across southwest Alabama
behind the line of storms. We will likely be able to trim back
more of our inland areas soon as the airmass has remained stable
and the main severe threat is expected to remain from Escambia
and Covington counties in Alabama south to the panhandle coast.
Damaing winds, hail and tornadoes remain a threat along and ahead
of the line. Flash flooding also remains a threat due to the very
heavy rainfall rates. /13

&&

.PREV DISCUSSION... /issued 1237 PM CDT Wed Apr 10 2024/

..New AVIATION...

AVIATION...
(18Z TAFS)
Issued at 1237 PM CDT Wed Apr 10 2024

Line of strong to severe convection moving eastward across the
Gulf coast. Potential of damaging straight line winds will
accompany the line and bring dangerous impacts to approaches and
departures. Out ahead of the main line, isolated tsra could rotate
and bring a tornado potential through the afternoon. It still
looks to remain windy behind the line and non-convective low
level wind shear will also be a hazard. Cigs down to IFR/LIFR
levels and vsby could be reduced VLIFR/LIFR in +RA. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      59  72  50  77  50  79  54  80 /  70   0   0   0   0   0   0   0
Pensacola   64  72  54  75  53  76  56  77 /  90   0   0   0   0   0   0   0
Destin      65  74  58  75  56  75  59  75 /  90   0   0   0   0   0   0   0
Evergreen   59  71  48  75  44  81  49  83 /  90   0   0   0   0   0   0   0
Waynesboro  56  71  47  75  46  81  50  83 /  50   0   0   0   0   0   0   0
Camden      57  67  48  72  45  79  50  83 /  80  10   0   0   0   0   0   0
Crestview   61  75  49  77  45  81  48  82 /  90   0   0   0   0   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch until 1 AM CDT Thursday for ALZ051>060-261>266.

     Wind Advisory until 1 AM CDT Thursday for ALZ051>060-261>266.

     Coastal Flood Advisory until 6 PM CDT this evening for ALZ263-
     264.

     High Rip Current Risk through Friday morning for ALZ265-266.

     High Surf Warning until 1 AM CDT Friday for ALZ265-266.

FL...Flood Watch until 1 AM CDT Thursday for FLZ201>206.

     Wind Advisory until 1 AM CDT Thursday for FLZ201>206.

     High Rip Current Risk through Friday morning for FLZ202-204-206.

     High Surf Warning until 1 AM CDT Friday for FLZ202-204-206.

MS...Flood Watch until 1 AM CDT Thursday for MSZ067-075-076-078-079.

     Wind Advisory until 1 AM CDT Thursday for MSZ067-075-076-078-079.

GM...Gale Warning until 1 PM CDT Thursday for GMZ630>636.

     Small Craft Advisory from 1 PM to 7 PM CDT Thursday for
     GMZ630>636.

     Gale Warning until 7 PM CDT Thursday for GMZ650-655-670-675.

     Small Craft Advisory from 7 PM Thursday to 1 AM CDT Friday for
     GMZ650-655-670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Local storm report, Apr 10, 12:17 PM CDT, 1 hour 27 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1217 PM CDT Wed Apr 10 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1138 AM     Hail             2 E Fort Morgan         30.23N 87.99W
04/10/2024  E1.00 Inch       Baldwin            AL   Broadcast Media

            Video relayed on social media of quarter
            size hail in Fort Morgan, AL.

&&
Local storm report, Apr 10, 12:20 PM CDT, 1 hour 24 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1220 PM CDT Wed Apr 10 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     Hail             Magnolia Springs        30.40N 87.78W
04/10/2024  E1.00 Inch       Baldwin            AL   Broadcast Media

            Photo relayed on social media of multiple
            hail stones ranging from quarter size and
            smaller.

&&
Local storm report, Apr 10, 12:32 PM CDT, 1 hour 12 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1232 PM CDT Wed Apr 10 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1222 PM     Tstm Wnd Gst     2 SSW Brookley Field AS 30.58N 88.07W
04/10/2024  M61 MPH          Mobile             AL   Mesonet

            Buccaneer YC weatherflow site gusted to 53
            knots.

&&
Local storm report, Apr 10, 12:37 PM CDT, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1237 PM CDT Wed Apr 10 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1216 PM     Tstm Wnd Gst     Brookley Field ASOS     30.61N 88.06W
04/10/2024  M55 MPH          Mobile             AL   ASOS

            BFM ASOS gusted to 48 kts.

&&
Local storm report, Apr 10, 12:43 PM CDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Mobile AL
1243 PM CDT Wed Apr 10 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1239 PM     Coastal Flood    3 E Pinto Island        30.68N 87.98W
04/10/2024                   Baldwin            AL   Dept of Highways

            Coastal flooding reported on the
            Causeway/US90 with multiple stalled
            vehicles. EB lanes closed.

&&
Local storm report, Apr 10, 1:02 PM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
102 PM CDT Wed Apr 10 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 PM     Tstm Wnd Dmg     2 NNE Tillmans Corner   30.62N 88.16W
04/10/2024                   Mobile             AL   Public

            Multiple reports of trees down near Halls
            Mill Rd and Old Pascagoula Rd.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:03 PM CDTCoastal Flood AdvisoryMOBBaldwin, Mobile23 hr
Apr 10, 9:42 AM CDTRiver Flood WarningMOBBaldwin12 hr
Apr 10, 9:43 AM CDTRiver Flood WarningMOBCovington, Escambia34 hr
Apr 10, 11:23 AM CDTSevere Thunderstorm Warning Considerable damage threatMOBMobile, Washington52 min
Apr 10, 11:36 AM CDTSevere Thunderstorm WarningMOBBaldwin39 min
Apr 10, 11:43 AM CDTSpecial Marine WarningMOB92 min
Apr 10, 11:57 AM CDTTornado WarningMOBBaldwin, Mobile33 min
Apr 10, 12:13 PM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile47 min
Apr 10, 12:15 PM CDTFlash Flood WarningMOBMobile3 hr
Apr 10, 12:54 PM CDTSevere Thunderstorm WarningMOBBaldwin51 min
Apr 10, 1:02 PM CDTAreal Flood AdvisoryMOBBaldwin, Clarke, Washington3 hr
Apr 10, 1:08 PM CDTSpecial Marine WarningMOB97 min
Apr 10, 1:36 PM CDTSevere Thunderstorm WarningMOBCovington, Escambia54 min
Apr 10, 1:45 PM CDTRiver Flood WarningMOBEscambia8 hr
Apr 10, 1:46 PM CDTRiver Flood WarningMOBBaldwin8 hr
Apr 10, 1:48 PM CDTRiver Flood WarningMOBCovington20 hr
Apr 10, 2:19 PM CDTAreal Flood AdvisoryMOBBaldwin, Conecuh, Covington, Escambia3 hr
Apr 10, 2:19 PM CDTSpecial Marine WarningMOB86 min
Apr 10, 2:25 PM CDTSevere Thunderstorm WarningMOBCovington65 min
Apr 10, 3:16 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Apr 10, 3:39 PM CDTSpecial Marine WarningMOB51 min

Nearby

River Flood Warnings in Alabama, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.